It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Inner Ear Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-15-2007, 06:17 AM   #1
Newbie
(male)
 
Join Date: Aug 2007
Location: Singapore
Posts: 9
rajibm2005 HB User
Tinnitus and Vestibular Neuritis

Hello,

I am in the recovery phase of Vestibular Neuritis which occured 8 weeks back in my right ear. Caloric test showed 75% unilateral loss. I did an MRI and it showed no evidence of neuroma. I am taking betaserc and vinpocetine daily plus some vestibular exercises.

Since last 3 weeeks, I am having mild tinnitus that started in my right ear first and then in my left ear as well.

Only change that happened during this time is my BP medication. I started taking Amlodipine.

My ENT asks me to continue with Betaserc and Vinpocetine and thinks it's due to Amlodipine.

I have already stopped taking Amlodipine, but tinnitus is still there and it's more now.

Did anyone experience tinnitus bilaterally after VN? Is it some secondary symptom/left ear infection/bilateral loss might be developed? For a unilateral loss like 75%, how long normally it takes to recover? Was the recovery pattern like good and then temporary bad or gradually better?

If someone can share some comments, it would be great.

Thanks

 
Old 08-15-2007, 06:32 AM   #2
Veteran
(male)
 
Join Date: Nov 2003
Posts: 467
tummy2 HB User
Re: Tinnitus and Vestibular Neuritis

Hi,

I know some people here have experienced tinnutus after the VN has subsided, and while they were recovering -- months into the recovery. For some I believe they say it is the last to go.. Nots ure, maybe someone like Gloria can shed light on this.. I know she has had the issue of tinnitus setting in after the initial attack.

But for alot of us, the tinnitus sets in right along with the other symptoms.... It waxes and wanes with everything else, so if you have a good day, chances are the tinnitus will be less as well.

 
Sponsors Lightbulb
   
Old 08-15-2007, 07:58 AM   #3
Newbie
(male)
 
Join Date: Aug 2007
Location: Singapore
Posts: 9
rajibm2005 HB User
Re: Tinnitus and Vestibular Neuritis

Hi tummy2,

Thanks for the information.
Gloria, if you are around could you shed some light on this? Did your tinnitus subside eventually or become permanent?

Thanks

 
Old 08-16-2007, 09:45 AM   #4
Senior Veteran
(female)
 
Join Date: Feb 2005
Location: Pittsburgh, PA
Posts: 1,148
gloria2936 HB User
Re: Tinnitus and Vestibular Neuritis

Hi rajibm2005,

I can't say weather or not your meds or herbal remedies are contributing to your tinnitus or not. It is very likely it could have been the high blood pressure med but would think that you would have more of a pulsating tinnitus (sounds like your heart beating) which is more associated with blood flow.


Some people have taken Vinpocetine as a tinnitus rememdy but the verdict is out on these herbal remedies for tinnitus.


I'm curious as to why your doctor prescribed betaserc. I'm not real familar with this drug as to the best of my knowledge is not available in the US. It seems to be a Middle Eastern drug used for people with meniere's. Am I correct? VN and meniere's are two different inner ear disorders. Usually meniere's patients are prescribed a dieuretic to help control the fluid in their middle ear (which I'm thinking may be what betaserc is). Did you have any testing that would indicate a problem with your fluid level in your inner ear? I could very well see this med contributing to your tinnitus as well if betaserc does what I think it does.

I believe the only real way of knowing weather or not it is the vinpocetine or the betaserc is to stop the meds all together to see if the tinnitus stops. Have you talked to your ENT after stopping the blood pressure med to let him know you are still having the tinnitus?

From what I know, typically if it is med induced, the tinnitus has a good record of disappearing after stopping the meds. Could take some time to disapate if it is the meds.

I do know of a few individuals that got tinnitus after VN and their tinnitus did eventually go away so stay positive.



Quote:
Did your tinnitus subside eventually or become permanent
My story is a little different than the norm as I'm not so sure I ever had an inner ear disorder that caused my ear symptoms and dizziness. I am still recovering and am almost 3 years into it. I have many of the symptoms others on the board have experienced but believe mine was the result of a very severe allergic reaction I had to an antibiotic followed by an ear infection. I was diagnosed with brain damage which affected my auditory system causing my tinnitus. I believe my tinnitus is a result of damage to my CNS. I was given a prognosis of 2 - 5 years. I have improved greatly in some areas but my battle is not over yet. One of my hardest symptoms to cope with is the tinnitus. Mine came on about 6 weeks into this whole ordeal. I can not say if mine is permenant or not as no one really knows. I hope the heck it isn't. I do know of people whose tinnitus resolved itself with time. I even met someone the other day that had theirs go after 3 years.

Quote:
For a unilateral loss like 75%, how long normally it takes to recover?
There are some very good videos in the sticky above the threads by Dr. Rauch that really explains VN well and the recovery period. I really recommend watching them. I don't think anyone can really put a time frame on this junk, but I can assure you that I do know of people who have recovered fully.

Hope the tinnitus resolves quickly for you as I know it is no picnic.

Best,
Gloria

 
Old 08-16-2007, 11:06 PM   #5
Newbie
(male)
 
Join Date: Aug 2007
Location: Singapore
Posts: 9
rajibm2005 HB User
Re: Tinnitus and Vestibular Neuritis

Hi Gloria,

Thanks a lot for sharing detailed information.

To answer your questions, betaserc has been prescribed because it's proved to promote/make faster neuroplasticity. You might be aware vestibular compensation is an example of neuroplasticity where peripheral vestibular deficit is centrally compensated.

Betaserc has many uses and mostly used to treat endolymphatic hydrops. It's an anti-vertigo agent, a vasodilator (dilates blood vessels of inner ear and thus relieves the pressure), promotes neural adaptation and makes vestibulo-occular reflex (the reflex which stabilizes image on eye during head movement) better.

It's probably a good point to see if betaserc can contribute to tinnitus. Literature actually claims betaserc reduces tinnitus. In my case, I cant see any such effect. Let me try by reducing the dose.

I have already stopped the BP medication since 1 week, but dont see much effect on tinnitus. My neurotologist says it may take several weeks because Amlodipine is a long acting drug. Let's see.

It's good to hear that people who developed tinnnitus after VN has overcome it. I just hope the same is the case for me.

Tomorrow I am seeing a new otologist to evaluate if the tinnitus is VN related or drug-induced.

Thanks for the link to Dr Rauch's otology clinic.

Take care
Rajib

Last edited by rajibm2005; 08-16-2007 at 11:08 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Treatment of vestibular neuritis 2009 studyin Inner Ear Disorders 11 03-09-2009 11:46 PM
Ear fullness/pressure/pain, dizziness, tinnitus, my diagnosis hbep Inner Ear Disorders 31 08-11-2008 07:27 PM
New Study on Vestibular Neuritis - Feb 2008 studyin Inner Ear Disorders 8 03-08-2008 06:06 AM
Vestibular Neuritis, Tinnitus rajibm2005 Ear, Nose & Throat 0 08-14-2007 03:28 AM
For Gloria - how I coped with tinnitus hbep Inner Ear Disorders 4 01-24-2007 05:49 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



bindar (20), studyin (14), Notdiggingdizzy (12), Amy1007 (12), hbep (9), lovineachday (9), Wowwweee (7), Teetime01 (6), warpony2310 (6), IdyllicLife (6)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (770), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 12:21 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!